MAUDE Adverse Event Report: DRILL SLEEVE, AVN; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

DRILL SLEEVE, AVN; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number DRILL SLEEVE, AVN
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On (b)(6) 2021, it was reported by a sales representative via sems that an ar-3515h drill sleeve tip broke off.This was discovered during a procedure.Surgeon recovered tip from patient, nothing was left inside.
 
Additional Manufacturer Narrative
Complaint confirmed.One unpackaged ar-3515h, batch 051643 drill sleeve was received for investigation.Visual inspection identified that the distal end of the drill sleeve had broken at multiple sites along the outer diameter.No fragments were returned for analysis.The remainder of the distal end of the drill sleeve was compromised, with warping of the remaining material at the breakage sites evident.Due to the returned condition of the drill sleeve, the dimensions at the distal end could not be accurately assessed.The cause remains undetermined, although a probable cause can be attributed to interference between the guide and other instrumentation during use.

Brand Name
DRILL SLEEVE, AVN
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
MDR Report Key12674488
Report Number1220246-2021-03824
Device Sequence Number11992245
Product Code LXH
UDI-Device Identifier00888867253230
UDI-Public00888867253230
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 10/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDRILL SLEEVE, AVN
Device Catalogue NumberAR-3515H
Device Lot Number051643
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 09/22/2021
Supplement Date Received by Manufacturer09/22/2021
Initial Report FDA Received Date10/21/2021
Supplement Report FDA Received Date10/22/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/18/2016
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Initial
Patient Sequence Number1